MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)

AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Model Number BD-VC431Q-1840-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 07/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled "efficacy of endoscopic large balloon dilation extended for¿¿¿2 minutes in bile duct stone removal a multicenter retrospective study," patients experienced adverse events during/after endoscopic papillary large balloon dilation procedures using stonemasterv large dilation balloons.Background/purpose.There is no evidence regarding the optimal balloon dilation time during endoscopic papillary large balloon dilation (eplbd).The study aim was to evaluate the efficacy of 2-minute extended balloon dilation for eplbd.Methods.Two hundred and five patients who underwent eplbd during endoscopic retrograde cholangiopancreatography (ercp) for bile duct stones at three tertiary centers were included in the analysis.Clinical outcomes and the adverse events were compared between the 0-minute group (n = 94, balloon deflated immediately after waist disappearance) and the 2-minute group (n = 111, balloon dilation maintained for 2 minutes after waist disappearance).The risk factors of post-ercp pancreatitis (pep) after eplbd were assessed.Results.There were no significant differences in the stone removal rates and hospitalization periods between the two groups.However, the total ercp procedure time was significantly shorter in the 2-minute group (40.6 vs 48.9 min, p =.03).The incidence of pep was 7.4% in the 0-minute group and significantly lower at 0.9% in the 2-minute group (p =.04).Multivariate analysis identified without 2-minute extended eplbd as a significant risk factor of pep (or: 9.9, p =.045).Conclusions.Extension of eplbd for 2 minutes helped prevent pep and shortened the procedure time.The overall incidence of adverse events between the 2 groups was 16% with no significant difference between the groups.The severity of post-ercp pancreatitis (pep) was mild in all patients and was treated conservatively (infusion and protease inhibitors) with improvement.Perforation was not observed in either group.There is no report of device malfunction in any procedure described in this literature.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to b5.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: there were no adverse events, including post-exposure prophylaxis (pep), caused by any of the medical devices used in the procedures described in this article.In addition, there were no malfunctions of any the olympus devices during the procedures.

Brand Name
SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15674226
Report Number9614641-2022-00536
Device Sequence Number6462332
Product Code KNS
UDI-Device Identifier04953170373954
UDI-Public04953170373954
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD-VC431Q-1840-20
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown